MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD KIESTRA INOQULA

BECTON, DICKINSON & CO. (SPARKS) BD KIESTRA INOQULA
Model Number 447202
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd kiestra inoqula false positive results were obtained by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " sample with 4 dishes processed reprocessed after a 2nd sample with 3 dishes and contaminated by 2nd sample.".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Medical device expiration date: na.
 
Additional Manufacturer Narrative
H.6 investigation summary: "the cross regional specialist reported on the bd kiestra inoqula (material # 447202 - serial # (b)(6) that a sample with 4 dishes was processed and reprocessed after a 2nd sample with 3 dishes and could be contaminated by the 2nd sample.The question was why there were 4 extra dishes added to sample.Global found in the logging that it showed that the batch was prepared with adding analysis.There was no contamination reported.Global found that the 4 extra dishes where set manually on the inoqula in the sa mode.The issue that a sample with 4 dishes was processed was confirmed by the cross regional specialist.Root cause description: user error.A review of risk management documentation indicates that the potential risk of the reported failure mode was appropriately assessed as s3 via baltrm-inoqula-aph - rev 14, id 3.38.".
 
Event or Problem Description

Brand Name
BD KIESTRA INOQULA
Common Device Name
NA
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13335108
Report Number1119779-2022-00095
Device Sequence Number17364858
Product Code JTC
UDI-Device Identifier00382904472023
UDI-Public00382904472023
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number447202
Device Catalogue Number447202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown